Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 10, 2005, 9:35 PM PST for Los Angeles County, Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2005, 9:35 PM PST (05:35 UTC)
- Expired
- Jan 11, 2005, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 110531
FFWLOX
CAC037-111-111200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
935 PM PST MON JAN 10 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA INCLUDING
MALIBU...SANTA CLARITA...DOWNTOWN LOS ANGELES...ALTADENA...
PASADENA...THE ANTELOPE VALLEY AND THE SIMI...FOOTHILL AND
PADUA BURN AREAS
VENTURA COUNTY IN SOUTHWEST CALIFORNIA
INCLUDING VENTURA...OXNARD...OJAI...MOORPARK...SIMI
VALLEY...THOUSAND OAKS AND THE SIMI AND PIRU BURN AREAS
* UNTIL 400 AM PST TUESDAY
* AT 930 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO LOCALLY HEAVY RAIN ACROSS SANTA BARBARA COUNTY AND
MUCH OF VENTURA COUNTY. RAIN WILL INCREASE ACROSS LOS ANGELES
COUNTY BY 1100 PM. RAINFALL RATES ARE EXPECTED TO AVERAGE ONE
QUARTER TO ONE HALF INCH PER HOUR ACROSS THE WARNING AREA...WITH
OCCASIONAL RATES IN EXCESS OF ONE INCH PER HOUR IN CONVECTIVE
CELLS AND ON OROGRAPHICALLY FAVORED SOUTH AND SOUTHWEST SLOPES.
THIS ADDITIONAL RAINFALL WILL FURTHER AGGRAVATE THE FLOODING
SITUATION...AS MANY AREA RIVERS AND STREAMS ARE ALREADY OUT OF
THEIR BANKS. MUDSLIDES AND DEBRIS FLOWS WILL BE A MAJOR THREAT
AS WELL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3322 11954 3326 11957 3321 11940 3321 11932
3329 11839 3348 11860 3369 11831 3402 11944
3374 11843 3375 11841 3438 11948 3489 11944
3482 11767 3412 11768 3369 11831 3330 11830
3319 11944 3283 11850 3304 11862 3281 11835
$$
BRUNO/JACOBSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:30 PM PST, 7 hours 5 minutes earlier.
Area forecast discussion, Jan 10, 2:30 PM PST, 7 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST MON JAN 10 2005 CORRECTED DAY OF WEEK AND DATE SHORT TERM...A MAJOR...UPPER LEVEL TROUGH IS ORIENTED NORTH TO SOUTH OFF THE COAST OF NORTHERN CALIFORNIA THIS AFTERNOON. THE UPPER LEVEL LOW ASSOCIATED WITH THIS SYSTEM IS CENTERED ABOUT 300 NM NORTHWEST OF SAN FRANCISCO. AHEAD OF THIS TROUGH...STRONG SOUTH TO SOUTHWEST WINDS ALOFT COVER THE ENTIRE STATE OF CALIFORNIA...WITH EMBEDDED SHORT WAVES CIRCULATING AROUND THE UPPER LOW. AT THIS TIME...THE LATEST IN A SERIES OF SHORT WAVE TROUGHS IS JUST MOVING OUT OF SOUTHERN CALIFORNIA WITH SHOWERS DIMINISHING FROM THE WEST OVER THE SOUTH COAST. OVER THE CENTRAL COAST...LIGHT SHOWERS ARE ALREADY BREAKING OUT AHEAD OF THE MAJOR TROUGH AS IT TAKES AIM ON CENTRAL AND SOUTHERN CALIFORNIA. THE MAJOR TROUGH ITSELF IS EXPECTED TO MOVE ONSHORE OVER CENTRAL CALIFORNIA TONIGHT...AND THROUGH SOUTHERN CALIFORNIA ON TUESDAY. THIS TROUGH IS EXPECTED TO PRODUCE RAINS OF SHORTER DURATION...BUT HIGHER INTENSITY COMPARED TO TODAYS STORM SYSTEM. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WILL BE POSSIBLE WITH THIS SYSTEM. ADDITIONAL RAINFALL ACCUMULATIONS SHOULD RUN 1 TO 3 INCHES COASTAL...WITH 3 TO 5 INCHES ALONG THE SOUTH FACING SLOPES. HIGHER AMOUNTS...UP TO 8 INCHES...CAN BE EXPECTED TO OCCUR AT THE WETTER LOCATIONS SUCH AS SAN MARCOS PASS...NORDHOFF RIDGE...OR OPIDS CAMP. THUS...THERE IS A CONTINUING THREAT FOR MORE FLASH FLOODING AND MUDSLIDES TONIGHT AND TUESDAY. FLOOD WATCHES REMAIN IN EFFECT FOR SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES THROUGH TUESDAY MORNING. TUESDAY MORNING...THE MAJOR TROUGH PASSAGE WILL BE ACCOMPANIED BY A COLDER AND MORE UNSTABLE AIR MASS WITH STRONGER DYNAMICS. AS A RESULT...THERE WILL BE A GREATER POSSIBILITY FOR WATERSPOUTS... SEVERE THUNDERSTORMS...AND EVEN SMALL TORNADOS. THE MAJOR THREAT AREA FOR THIS ACTIVITY WILL BE COASTAL REGIONS SOUTH OF POINT CONCEPTIONS...INCLUDING THE CHANNEL ISLANDS. SNOW LEVELS ARE VERY HIGH TODAY...ABOVE 7000 FEET. THE PASSAGE OF THE MAJOR TROUGH WILL DROP THE SNOW LEVELS TO 5000 FEET BY MID DAY TUESDAY. TWO TO THREE FEET OF ADDITIONAL SNOW IS EXPECTED ABOVE 7000 FEET WITH UP TO A FOOT AT ELEVATIONS BETWEEN 5000 AND 7000 FEET. SHOWERS SHOULD END FROM THE WEST LATE TUESDAY AS THE MAJOR TROUGH RAPIDLY MOVES TO THE EAST AND OUT OF THE REGION. LOOK FOR DRY WEATHER WEDNESDAY WITH WINDS TURNING OFFSHORE. EXTENDED...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT UNTIL SATURDAY MORNING...THEN DIVERGE SIGNIFICANTLY. THE GFS MODEL IS ADVERTISING A NEW PACIFIC STORM WHICH APPROACHES THE CENTRAL COAST OVER THE WEEKEND. AT THE SAME TIME...THE ECMWF SHOWS A LESS INTENSE TROUGH APPROACHING THE COAST. NOTABLY...THE GFS KEEPS THE CENTER OF THE STORM OFF THE COAST. THROUGH EARLY NEXT WEEK. IN ANY CASE...WE CAN EXPECT DRY...OFFSHORE CONDITIONS THROUGH THE FIRST PART OF THE WEEKEND. THE FORECAST CALLS FOR THESE CONDITIONS TO CONTINUE THROUGH THE MARTIN LUTHER KING HOLIDAY...HOWEVER THE CERTAINTY OF THIS FORECAST IS NOW IN DOUBT. WE WILL KEEP AN EYE ON IT. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). && DANIELSON
Hazardous weather outlook, Jan 10, 6:00 AM PST, 15 hours 35 minutes before
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
In the hours before
Special weather statement, Jan 10, 8:15 PM PST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 815 PM PST MON JAN 10 2005 CAZ034>041-044>047-051>054-059-087-088-111400- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS- 815 PM PST MON JAN 10 2005 ...ANOTHER ROUND OF SIGNIFICANT WEATHER EXPECTED ACROSS SOUTHWESTERN CALIFORNIA TONIGHT AND TUESDAY... THE LARGE UPPER LEVEL LOW WHICH HAS LINGERED OFF THE WEST COAST FOR THE PAST SEVERAL DAYS WILL SEND YET ANOTHER STRONG IMPULSE INTO CENTRAL AND SOUTHERN CALIFORNIA OVERNIGHT AND TUESDAY. RAIN WAS ALREADY INCREASING IN COVERAGE AND INTENSITY ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THIS EVENING...WITH LOCALLY HEAVY RAIN BEING REPORTED IN SOME AREAS. RAIN...HEAVY AT TIMES...IS EXPECTED TO SPREAD BACK INTO VENTURA AND LOS ANGELES COUNTIES OVERNIGHT. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE ACROSS THE AREA LATE TONIGHT AND TUESDAY...AND THE THREAT OF THUNDERSTORMS WILL INCREASE. SOME OF THESE THUNDERSTORMS WILL PRODUCE INTENSE RAINFALL...WITH RATES EXCEEDING ONE INCH PER HOUR... STRONG WINDS...SMALL HAIL...AND POSSIBLY EVEN SOME BRIEF TORNADOES AND WATERSPOUTS. RAIN AND THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA TUESDAY...WITH JUST SCATTERED SHOWERS IN MOST AREAS BY TUESDAY NIGHT. SHOWERS WILL FINALLY END ACROSS THE AREA LATE TUESDAY NIGHT...AND DRY WEATHER IS EXPECTED THROUGH AT LEAST FRIDAY. PLEASE REFER TO THE PUBLIC INFORMATION STATEMENT (LAXPNSLOX) FOR A COMPREHENSIVE LIST OF ALL CURRENT WARNINGS...WATCHES AND ADVISORIES ACROSS THE AREA. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.WEATHER.GOV/LOSANGELES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 8:10 PM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 11, 1:50 AM PST | Flash Flood Warning | LOX | Santa Barbara | 4 hr |
| Jan 11, 3:35 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.